Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 1, NWS Huntsville, AL

January 6, 2009DeKalb County, Alabama

NWS Huntsville, AL issued this tornado warning at Jan 6, 2009, 1:53 PM CST for DeKalb County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2009, 1:53 PM CST (19:53 UTC)
Expired
Jan 6, 2009, 2:30 PM CST
In force
37 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 061953
TORHUN
ALC049-062030-
/O.NEW.KHUN.TO.W.0001.090106T1953Z-090106T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
153 PM CST TUE JAN 6 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 230 PM CST

* AT 152 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SKIRUM...  
  MOVING NORTHEAST AT 65 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  LEBANON.
  FORT PAYNE.
  ADAMSBURG.
  MENTONE.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3449 8554 3449 8556 3448 8556 3446 8558
      3444 8558 3441 8560 3438 8562 3420 8597
      3436 8609 3466 8554 3465 8553 3452 8551
TIME...MOT...LOC 1953Z 238DEG 56KT 3433 8594

$$

27
2 follow-up statements
000 
WWUS54 KHUN 062014
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
214 PM CST TUE JAN 6 2009

ALC049-062030-
/O.CON.KHUN.TO.W.0001.000000T0000Z-090106T2030Z/
DEKALB AL-
213 PM CST TUE JAN 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR EASTERN 
DEKALB COUNTY...

AT 213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR VALLEY HEAD...OR
ABOUT 9 MILES NORTHEAST OF FORT PAYNE...MOVING NORTHEAST AT 65 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING 
FOR NORTHEAST ALABAMA.

LAT...LON 3455 8552 3449 8556 3443 8566 3454 8576
      3466 8554 3465 8553
TIME...MOT...LOC 2013Z 238DEG 56KT 3458 8556

$$

27
000 
WWUS54 KHUN 062026
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CST TUE JAN 6 2009

ALC049-062035-
/O.EXP.KHUN.TO.W.0001.000000T0000Z-090106T2030Z/
DEKALB AL-
225 PM CST TUE JAN 6 2009

...THE TORNADO WARNING FOR EASTERN DEKALB COUNTY WILL BE ALLOWED TO 
EXPIRE AT 230 PM CST...

WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE OCCURRING TO THE 
SOUTHWEST OF DEKALB COUNTY...AND ADDITIONAL STATEMENTS OR WARNINGS 
MAY BE REQUIRED LATER THIS AFTERNOON. A TORNADO WATCH ALSO REMAINS 
IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR NORTHEAST ALABAMA. 
STAY TUNED TO NOAA WEATHER RADIO OR A LOCAL MEDIA OUTLET FOR THE 
LATEST REGARDING THIS WEATHER SITUATION.

LAT...LON 3455 8552 3449 8556 3443 8566 3454 8576
      3466 8554 3465 8553
TIME...MOT...LOC 2025Z 238DEG 56KT 3467 8536

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 6, 11:35 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 6, 11:35 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1135 AM CST TUE JAN 6 2009

.UPDATE...18Z AVIATION.
&&

.AVIATION...
IFR CEILINGS/VISIBILITIES PERSIST AT BOTH TAF SITES ASIDE FROM OCNL
BRIEF IMPROVEMENTS TO MVFR...AND WITH MORE RAIN DEVELOPING
UPSTREAM...SEE LITTLE REASON FOR MUCH IMPROVEMENT THIS AFTN. THERE
IS A SLIGHTLY HIGHER THREAT FOR +RA AND IFR OR BRIEF LIFR CONDITIONS
AS A SFC TROUGH PUSHES THROUGH...BUT THE TSRA THREAT IS TOO LOW TO
DIRECTLY INCLUDE ATTM. THE TROUGH WILL PROMPT A WIND SHIFT TO THE
WEST AND SOME MINOR IMPROVEMENT TO VIS IN -RA...BUT CIGS WILL REMAIN
MAINLY IFR UNTIL TMRW MORNING. AS CLOUDS LIFT...WEST WINDS MAY GUST
TO 20-25KT LATER IN THE MORNING AS WELL.
&&

.DISCUSSION...ISSUED 930 AM CST TUE JAN 6 2009...
COMPLICATED WX SITUATION CONTINUES TO UNFOLD ACROSS THE REGION THIS
MORNING. WHEREAS MUCH OF THE HEAVY RAIN FELL ALONG A CULLMAN-
MARSHALL-DEKALB AXIS OVERNIGHT...MORNING SFC ANALYSIS SUGGESTS THAT
THE BETTER CONVERGENCE AXIS HAS SHIFTED FURTHER N INTO THE REST OF
THE HUN CWFA. TRUE TO FORM...RADARS INDICATE THAT MUCH OF THE RAIN
HAS SHIFTED NWD. THE DEEPEST MOISTURE AND MOST UNSTABLE AIR REMAINS
LOCKED SOUTH OF I-59...WITH MID/UPPER 60 TEMPS AND DEWPTS NOTED FROM
BHM S AND E...WHILE MUCH MORE STABLE AIR REMAINS IN PLACE LOCALLY.
JUST A FEW CG STRIKES HAVE BEEN NOTED THIS MORNING WITHIN SOME OF
THE HEAVIER RAIN BANDS.

YESTERDAYS NAM QPF HAS BEEN DEAD ON WITH THE RAIN FORECAST FOR
TODAY. FOR WHAT IT IS WORTH...THE 12Z NAM SHOWS ANOTHER 3 INCHES OF
RAIN OR SO ALONG A VINEMONT-SCOTTSBORO-CHATTANOOGA LINE...TAPERING
TO ANOTHER INCH OR SO IN THE NW TIP. THUS SEE NO REASON TO CHANGE
MUCH WITH TODAYS FCST...WITH ONLY MINOR ADJUSTMENTS TO THE WEATHER
AND QPF BASED ON CURRENT RADAR TRENDS. OTHERWISE...TEMPS SHOULD
ESSENTIALLY REMAIN STEADY FOR THE REST OF THE DAY...AND A STRONG
NW-SE GRADIENT IS ANTICIPATED FROM UPPER 40S IN THE FAR NW...TO NEAR
60 IN THE SE.
&&

.HYDROLOGY...930 AM CST TUE JAN 6 2009...
RADAR ESTIMATES SHOW A MAX OF MORE THAN 2.5 INCHES OF RAIN OVER
NRN CULLMAN COUNTY...BUT BASED ON GROUND TRUTH REPORTS FROM
AUTOMATED RAIN GAUGES...BELIEVE HTX IS UNDERESTIMATING SLIGHTLY.
HAVE RECEIVED MULTIPLE REPORTS OF FLOODING--NOT FLASH FLOODING--IN
THAT AXIS OF EARLIER HEAVY RAINFALL...AND THESE REPORTS ARE BEING
HANDLED WITH AREAL FLOOD WARNINGS ATTM. FOR THE RIVERS...NEW
GUIDANCE FROM THE RFC SHOWS THE PAINT ROCK NEAR WOODVILLE GOING
ABOVE FLOOD STAGE AFTER MIDNIGHT AND CRESTING THURS MORNING...WITH
THE FLINT AT BROWNSBORO AND BIG NANCE AT COURTLAND BEING BROUGHT
RIGHT UP TO FLOOD STAGE. FLOOD WARNING HAS BEEN ISSUED FOR
WOODVILLE...AND POINT-SPECIFIC FLOOD WATCHES FOR THE OTHER TWO
SITES. WILL ABSOLUTELY CONTINUE WITH THE AREAL FLOOD WATCH FOR THE
ENTIRE AREA THROUGH MIDNIGHT.
&&

.PREV DISCUSSION... /ISSUED 300 AM CST TUE JAN 6 2009/
ONCE THE MAIN TROUGH BEGINS ADVECTING TO THE NE...RAINFALL SHOULD
GRADUALLY TAPER OFF. ALL OF THE MODELS SHOW WRAPAROUND MOISTURE
BEHIND THE FRONT. HOWEVER...DRY AIR ALOFT...LACK OF SUBSTANTIVE
MOISTURE ALOFT...ALONG WITH WARM AIR ALOFT SHOULD KEEP THIS PRECIP
LIGHT AND IN LIQUID FORM. HAVE THUS LEFT CHANCE OF LIGHT RAIN IN
FORECAST FOR NOW ON WEDNESDAY MORNING. TEMPS SHOULD FALL FROM THE
40S THROUGHOUT THE DAY TO LOW TO MID 30S GIVEN THE STRONG CAA BEHIND
THE FRONT AND CLOUDS CLEARING.

A STRONG RIDGE WILL MOVE OVER THE REGION BY LATE WEDNESDAY NIGHT
INTO THURSDAY. A SFC COMPLEMENT HIGH CENTERED OVER THE GULF OF
MEXICO MAY SEND SOME SOMEWHAT WARMER AIR OVER THE TN VALLEY WHICH
MAY CONTRIBUTE TO DAYTIME HIGHS REACHING INTO THE 50S.

LONG TERM...FRIDAY THROUGH MONDAY...
THE RIDGE SHOULD CONTINUE TO DOMINATE THROUGH SATURDAY AHEAD OF AN
ELONGATED TROUGH EXPECTED TO BRING ANOTHER SFC COLD FRONT AND
POSSIBILITIES OF RAIN. MOISTURE RETURN LOOKS RATHER DISMAL.
THUS...NOT EXPECTING MUCH RAINFALL WITH THIS SYSTEM WITH MORE OF A
REINFORCING SHOT OF COLD AIR. DID LEAVE SLIGHT CHANCE TO CHANCE
POPS FOR NOW GIVEN UNCERTAINTIES WITH TIMING. HOWEVER...AT THIS
POINT...ONCE THE FRONT PASSES OVER THE REGION ON SATURDAY...ANY
REMAINING CLOUDS LOOK TO QUICKLY DISSIPATE. TEMPS WILL THEN BE
COOLER IN THE 40S AS HIGHS ON SUNDAY GIVEN THE CAA BEHIND THE FRONT.

THE MOVEMENT OF THE HIGH PRESSURE SYSTEM TO THE NORTHEAST WILL ALLOW
SOUTHERLY FLOW TO RE-DEVELOP RESULTING IN WARMER CONDITIONS ON
MONDAY. THOUGH INTRIGUING TO NOTE AT THIS JUNCTURE...ANOTHER
SUBTROPICAL JET SETUP WITH A STRONG TROUGH SENDING WAVES OF MOISTURE
ACROSS THE SOUTHEAST...LOOKS TO DEVELOP LATE DAY 7/8.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.
&&

UPDATE/AVIATION/HYDROLOGY...BCC
PREV DISCUSSION...SL/77
Hazardous weather outlook, Jan 6, 10:45 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 AM CST TUE JAN 6 2009

ALZ001>010-016-TNZ076-096-097-070400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1045 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF RAIN...SOME OF WHICH WILL BECOME HEAVY...WILL CONTINUE
THROUGH THE REST OF THE DAY. THIS WILL PRODUCE AREAS OF STREET AND
CREEK FLOODING...WITH FLASH FLOODING POSSIBLE WITHIN THE HEAVIEST
RAIN BANDS. ANOTHER ROUND OF HEAVIER RAIN IS LIKELY LATE THIS
AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT PUSHES THROUGH THE
AREA FROM WEST TO EAST. IN ADDITION...THE RAINFALL WILL CREATE A
FLOODING THREAT ON LARGER RIVERS ACROSS THE AREA. CONSULT THE LATEST
FLOOD WATCHES...WARNINGS...OR STATEMENTS FOR THE LATEST ON THE
FLOODING SITUATION.

THERE IS A SMALL THREAT OF STRONG TO SEVERE THUNDERSTORMS IN
SOUTHERN AND EASTERN PORTIONS OF CULLMAN...MARSHALL...AND DEKALB
COUNTIES LATE THIS AFTERNOON. THE STORMS MAY PRODUCE GUSTY WINDS
APPROACHING 50 MPH...WHICH MAY CARRY AN INCREASED RISK OF DOWNED
TREES WHEN COMBINED WITH THE HEAVY RAINFALL.

RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST...BY EARLY TO MID
EVENING WEST OF INTERSTATE 65...AND AROUND MIDNIGHT CLOSE TO THE
GEORGIA STATE LINE. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE
COMMON...LOCALLY UP TO 6 INCHES...WITH THE HIGHEST AMOUNTS SOUTH OF
THE TENNESSEE RIVER AND EAST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER IS UNLIKELY. HOWEVER...ANY REPORTS OF FLOODING OR
EXCESSIVE RAINFALL ARE GREATLY APPRECIATED.

BCC

In the hours before

Local storm report, Jan 6, 8:45 AM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLASH FLOOD      5 SW ALBERTVILLE        34.21N 86.27W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGES REPORTED FLOODED ON NEEDMORE ROAD IN ALBERTVILLE.

0816 AM     FLASH FLOOD      1 N HORTON              34.21N 86.30W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.

0816 AM     FLASH FLOOD      1 NNW HORTON            34.22N 86.30W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.

0816 AM     FLASH FLOOD      4 SSW ALBERTVILLE       34.21N 86.25W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED FLOODED ON HORTON ROAD.

0839 AM     FLASH FLOOD      4 ESE ALBERTVILLE       34.23N 86.15W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            EAST HENDERSON ROAD CLOSED DUE TO STANDING WATER OVER
            ROADWAY.

&&

KWEBER
Local storm report, Jan 6, 9:18 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
918 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            5 SW ALBERTVILLE        34.21N 86.27W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGES REPORTED FLOODED ON NEEDMORE ROAD IN ALBERTVILLE.

0816 AM     FLOOD            1 N HORTON              34.21N 86.30W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.

0816 AM     FLOOD            4 SSW ALBERTVILLE       34.21N 86.25W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED FLOODED ON HORTON ROAD.

0816 AM     FLOOD            1 NNW HORTON            34.22N 86.30W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED FLOODED ON WHITE OAK ROAD.

0839 AM     FLOOD            4 ESE ALBERTVILLE       34.23N 86.15W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            EAST HENDERSON ROAD CLOSED DUE TO STANDING WATER OVER
            ROADWAY.

&&

CDARDEN
Local storm report, Jan 6, 9:54 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLOOD            5 NE ARAB               34.36N 86.42W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            WATER REPORTED OVER SCANT            MORGAN             AL   TRAINED SPOTTER

            1 TO 3 INCHES OF WATER COVERING ROAD NEAR THE
            INTERSECTION OF DOUGLAS ROAD AND HIGHWAY 55 EAST.

0944 AM     FLOOD            1 SE ANDERSON           34.92N 87.26W
01/06/2009                   LAUDERDALE         AL   EMERGENCY MNGR

            HIGHWAY 156 IN THE ANDERSON COMMUNITY IS CLOSED DUE TO
            HIGH WATER.

&&

KWEBER
Local storm report, Jan 6, 11:44 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            4 NE ARAB               34.36N 86.44W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY AT SMITH CIRCLE FROM
            SMALL NEARBY STREAM.

0816 AM     FLOOD            2 WNW ARAB              34.32N 86.52W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE ON SUNDOWN ROAD CLOSED.

0816 AM     FLOOD            5 S ALBERTVILLE         34.19N 86.21W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            FLOODING OVER ROAD AT TIBBIT CIRCLE.

0955 AM     FLOOD            2 SE ANDERSON           34.91N 87.24W
01/06/2009                   LAUDERDALE         AL   EMERGENCY MNGR

            HIGHWAY 534 IS CLOSED DUE TO FLOODING.

1018 AM     FLOOD            4 N ROGERSVILLE         34.88N 87.30W
01/06/2009                   LAUDERDALE         AL   EMERGENCY MNGR

            COUNTY ROAD 96 NEAR FIRST CREEK CLOSED DUE TO FLOODING.

&&

KWEBER
Local storm report, Jan 6, 1:32 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
132 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLOOD            4 WNW RYAN CROSSROADS   34.36N 86.67W
01/06/2009                   MORGAN             AL   EMERGENCY MNGR

            INTERSECTION OF MARTIN ROAD AND LAWRENCE COVE ROAD
            CLOSED.

&&

KWEBER
Special weather statement, Jan 6, 1:38 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CST TUE JAN 6 2009

ALZ008-010-062030-
DE KALB-MARSHALL-
138 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR DEKALB AND EASTERN MARSHALL
COUNTIES UNTIL 230 PM CST...

AT 138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM EXTENDING FROM WHITON TO BOAZ...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KILPATRICK...HOPEWELL.
  RODENTOWN...LATHAMVILLE.
  POWELL...SKIRUM.
  SYLVANIA...PEEKS CORNER.
  LEBANON...PINE RIDGE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 8:22 AM CSTAreal Flood WarningHUNDeKalb, Marshall3 hr
Jan 6, 8:51 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall3 days
Jan 6, 8:52 AM CSTRiver Flood WatchHUNMadison3 hr
Jan 6, 8:52 AM CSTRiver Flood WatchHUNLawrence5 hr
Jan 6, 10:43 AM CSTFlash Flood WarningHUNCullman, DeKalb, Jackson, Marshall, Morgan6 hr
Jan 6, 12:00 PM CSTRiver Flood WarningHUNMadison32 hr
Jan 6, 12:26 PM CSTFlash Flood WarningHUNMadison4 hr
Jan 6, 1:35 PM CSTRiver Flood WarningHUNLawrence56 hr
Jan 6, 1:45 PM CSTFlash Flood WarningHUNJackson, Lawrence, Limestone, Madison, Morgan3 hr
Jan 6, 1:51 PM CSTSevere Thunderstorm WarningHUNDeKalb24 min
Jan 6, 3:13 PM CSTFlash Flood WarningHUNDeKalb6 hr
Jan 6, 3:20 PM CSTTornado WarningHUNDeKalb25 min
Jan 6, 4:26 PM CSTFlash Flood WarningHUNCullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more7 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.